Drug Alert:CHEMO DRUG It causes sclerosis


Doctors who are administering the antineoplastic drug epirubicin are finding that it is invariably causing venous sclerosis in patients, and it’s such a common side-effect that they are beginning to question its use.


The problem was first highlighted by a recent research study, and a follow-up letter to the British Medical Journal suggests that it is happening too often, and more frequently than even the original study suggested.


Elaine Lennan, a consultant cancer nurse at the Southampton Cancer Centre, has noted that 19 of the 21 women given the chemo drug suffered venous problems afterwards. Of these, 17 reported having painful, hard and tethered veins, and two patients had to stop the treatment because the problem became too painful (BMJ, 2005; 331: 966).

What Doctors Don't Tell You Written by What Doctors Don't Tell You

Get the Healthiest Newsletter!

Get a dose of Healthy delivered straight to your inbox. Each FREE issue features amazing content that will elevate your Body, Mind, and Spirit.

Your data is never shared with 3rd parties

From Body+Mind+Spirit

TRANSFORM YOUR LIFE?

Get the know the Internet's Longest-Running Wellness Program. You owe it to yourself!